Discussions that mention vasotec

High & Low Blood Pressure board


Hi Jack and Zuzu,

I have tried everything for the migraine headaches. I have been getting them since I was a teenager. I have tried the Execedrin Extra Strength in the past and had to double the dose with those too. Aleve was the only thing that would work but I would take it only as a last resort because it would sometimes bother my stomach and since I have a history of stomach ulcers in the past I try to be careful about what I take but when I get a bad migraine I don't care about my stomach. I just want my head to stop hurting. The only combination of drugs I have found that sometimes works is Tylenol with Codiene #3 and Compazine so I don't vomit. The two of those together will usually make me sleep and when I wake up the headache is gone. It doesn't always work though.

The dizziness did go away and so far it hasn't returned. I hope I don't get the fatigue either. I didn't realize there were so many side effects to a beta blocker. Like you I'd like to limit my poisons or at least choose them.

If I find that it is increasing my blood glucose level I'm going to see if there is something else I can be on. The dr. was a little hesitant about putting me on it anyway because a few years ago when I took Inderal and Vasotec I was short of breath so the dr then discontinued it. I also didn't know that long term use would cause heart failure either if I don't exercise.

As for the Lasix I take a total of 40mg a day and I have to go have my electrolytes tested every two weeks because my magnesium level and potassium levels drop to way below normal levels. I was taking the 40mg in the mornings but found it was making me sick. I was getting weak, nauseaous, my ears sounded like there was wind blowing in them and then I sometimes I would get a pain in the kidney area so I decided to try and split the dose. I seem to be doing better on it like that although I can't take it everyday.

I don't have that much problems with the swelling any more since the Norvasc was discontinued. I still have some swelling but I think it's from the salt. It's a bad habit that I have because I like salt and sometimes I actually crave it and have to have it.
I admit I am a heavy salt user. If it doesn't look like a blizzard then to me it was salted. I've cut down a lot on my salt use though.

I hope your wife doesn't suffer from any side effects either but you're right. She probably won't admit it.

Have a good holiday and stay well.

Dianne